| Model Number |
NANOSCOPE HANDPIECE |
| Medical Device Problem Code |
No Display/Image (1183)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed based on the customer provided video, which shows that the nanoscope had issue with the image.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.
Event or Problem Description
It was reported that during an elbow arthroscopy & debridement surgery after the first half of the procedure went as expected the image was unexpectedly lost.The shaver had just entered the joint, but there was no contact and/or damage to the nanoscope sheath/camera itself.The device intermittently flashed and gave a screen/image with grey stripes on the monitor.A second nanoscope was opened and connected.The system wanted to go through a full reboot but then the handpiece did not work.Therefore a third nanoscope was opened and the surgeon was able to finish the surgery successfully with the third one.There was no harm for patient, operator or third party reported.It was not necessary to switch the surgical technique or do a second surgery.